Donate Now
Post New Topic  Post A Reply
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Emergencies and Crises » soft stool on bc pill!

 - UBBFriend: Email this page to someone!    
Author Topic: soft stool on bc pill!
Stereohearts
Activist
Member # 81863

Icon 1 posted      Profile for Stereohearts         Edit/Delete Post   Reply With Quote 
Hi all! Just a concern I had wanted to ask about, sunday morning I woke up and had to go to the bathroom, nothing pressing, just the time I usually go. There was a case of soft stool, nothing alarming, just the consistency was soft and there were soft flakes of stool, so I assumed it was fairly softer than usual. This morning, the same situation occurred. It was just softer and easier to pass through.

Is this a cause for concern? I'm keeping my food down, no stomach pains of any sort. Im just not sure if two case of soft stool, that wasn't liquid at all or loose, would mean a decrease in the protection my pill offers! I took my pill AFTER the loose stool, so in actuality, the loose stool happened a full 24 hours before the last pill I took.


I talked to my OBGYN in the past about a diarrhea and she said it was only a concern when things were running through you and you couldn't keep anything down. Just wanted to run this by you and make sure!!

Posts: 57 | Registered: Oct 2011  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post   Reply With Quote 
No, this doesn't sound like something that would decrease the effectiveness of your pill.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9187 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
Stereohearts
Activist
Member # 81863

Icon 1 posted      Profile for Stereohearts         Edit/Delete Post   Reply With Quote 
For future reference, would issues concerning stool and bowel movements decrease pill effectiveness only when it happens very close to when one took the pill and if its very loose and liquid?
Posts: 57 | Registered: Oct 2011  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post   Reply With Quote 
If you have a severe case of diarrhea within an hour or two of taking your pill, your protection may be compromised. Otherwise, bowel movements do not have an impact on your effectiveness.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9187 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
Stereohearts
Activist
Member # 81863

Icon 1 posted      Profile for Stereohearts         Edit/Delete Post   Reply With Quote 
So this isn't a problem because its been a full 24 hours AFTER I took my pill and because it wasn't severe at all? I want to make sure I understand completely so in the future, I dont ask about every little thing ^_^

The nurse I talked to said, severe diarrhea that would constitute a risk to bc effectiveness would have to profuse, liquid, running through you. Like the flu diarrhea she said when you know you're not keeping anything down and everything is just passing through your system! Is that how you would regard it as well here at Scarleteen?

Soft stool, now and then, in this situation, one on sunday and the next on tuesday is all right?

Posts: 57 | Registered: Oct 2011  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yep, that's right: diarrhea only presents a potential problem when we're talking about the kind of diarrhea where everything is going straight through you. And even then, it's not an issue if it happens more than a couple of hours after you took your pill. Once the pill is absorbed into your system, diarrhea won't affect it anymore.

So, you have nothing to worry about, as you only experienced some soft stools, and it happened well after the pill was already absorbed into your system.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9187 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3